Uloric would be the logical next step. The effects aren’t necessarily worst than allopurinol. It depends on the person. But I would recommend trying it CAREFULLY. See if she can get 40mg pills and cut them in half or even in quarters as 10mg is a good dose to start with (20mg isn’t too bad either). Your mom would most likely need to take more but there’s no sense in risking serious side effects when you can test a smaller dose first and see how she tolerates that.
Something else may be worth looking into: how did she come to have so much uric acid? If she always had more than most people and it gradually got worst with age, there’s not much else to do than finding a drug such as Uloric she can tolerate.
But if her uric acid increased suddenly and you don’t know why, I think that would be worth investigating. If for instance another drug caused the increase, finding an alternative may be the best course of action.
As to the gastro-intenstinal side effects you mentionned…
-diarrhea is a very common side effect of colchicine
-stomach pain is a common side effect of indomethacin and of many other anti-inflammatory drugs but that reaction can be prevented with a class of drugs called PPIs which can be invaluable during gout attacks if you a prone to that dangerous side effect